McKeen & Associates, PC
Call Today for a Free Consultation
866-585-1076 | 313-447-0634

Study Concludes That Fosamax Is Linked To Esophageal Cancer

The osteoporosis drug Fosamax has already been linked to rare bone fractures and necrosis of the jawbone, but a new study reveals a more devastating side effect. Researchers at Northwestern University found that patients taking Fosamax have an increased risk of developing esophageal cancer.

The study measured the cancer risk that various bisphosphonates presented to patients, including Fosamax, Actonel and Boniva. The researchers found that Fosamax patients were six times more likely to develop cancer than people taking other bisphosphonates drugs.

The recent study is unwelcomed news to Merck, the manufacturer of Fosamax. Fosamax has received negative publicity after being convincingly linked to extremely rare femoral fractures that inexplicably occur without a traumatic event, such as a fall. Some Fosamax patients have also suffered rotting jawbones as a side effect of the drug.

The esophageal cancer risk for Fosamax takers appears to be relatively low, but those who are at heightened risk of this form of cancer should consider alternative drugs for treating osteoporosis.

If you or a loved one has been seriously harmed from Fosamax side effects, contact an experienced Michigan medication side effects lawyer to explore your legal options.

McKeen & Associates assists victims of dangerous and defective medications. If you think you might have a case, call us to discuss your rights for bringing a Fosamax lawsuit.

Source: AboutLawsuits.com, "Side Effects Of Fosamax Linked To Esophageal Cancer: Study," June 1, 2012

No Comments

Leave a comment
Comment Information